MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient has been having visual issues from day 1 right after an intraocular lens (iol) was implanted in his left eye.The patient reported not being able to see clear, had double vision when reading and with distance vision, and experienced glare issues.The surgeon performed lasik in (b)(6) 2019 to help improve with vision, however, the patient reported there was no improvement with his vision.In (b)(6) 2019, the patient was given prescription glasses and still had no improvement with his vision.Therefore, the lens was explanted and replaced using a non-johnson & johnson replacement lens.The patient has recovered and is happy with his vision.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes, returned to manufacturer on 6/10/2020 section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received stuck to a piece of tape.The lens and tape were submerged in deionized water to safely separate the lens from the tape and then the lens was cleaned.Visual inspection under magnification revealed no cosmetic defects.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaints for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10131358
Report Number9614546-2020-00214
Device Sequence Number19282630
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)230107
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/15/2020
10/25/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/13/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005